Glenn Webb Honored with Special Issue
Professor Glenn Webb has been honored with the dedication of a special issue of Mathematical Sciences and Bioengineering (MBE). Volume 12, Number 4 (2015) of the journal is dedicated to Webb in honor of his 70th birthday.
Recent Advances in Kähler Geometry Conference, May 18-22
The Department of Mathematics will host an international conference on Recent Advances in Kähler Geometry, May 18-22, 2015. The conference is held in conjunction with the 30th Annual Shanks Lecture. This year’s featured Shanks Lecturer is Fields Medalist Professor Shing-Tung Yau of Harvard University. Kähler geometry is an area of mathematics that has seen a » Read More
Student Award Winners Announced at Annual Ceremony
Two graduate students and one undergraduate were recognized recently at the Department of Mathematics annual student awards ceremony. This year’s graduate honors went to Yuanzhen Shao for outstanding research and to Michael Northington for excellence in teaching. Mathematics senior Paul Ponmattam was recognized for undergraduate achievement. The Bjarni Jónsson Prize for Research was awarded to » Read More
Thirteenth Annual NCGOA Spring Institute, May 1-7
The Department of Mathematics will host the Thirteenth Annual Spring Institute on Noncommutative Geometry and Operator Algebras May 1-7, 2015. The theme of the 2015 event is Operator Algebras and Approximation Properties of Groups. The Spring Institute is a combination of spring school and international research conference. During the school part of the meeting several » Read More
New Issue of Spectrum Newsletter Now Available
The spring 2015 edition of Spectrum, the departmentʼs biennial newsletter, has just been published. Highlights include a research profile of Distinguished Professor Ralph McKenzie, Professor Neamtu’s latest work in approximation theory, and photos of the departmentʼs major renovation. For more news about our faculty and student activities, you can view a PDF of Spectrum here. » Read More
Alexander Olshanskii Named a Fellow of the AMS
Centennial Professor Alexander Olshanskii has been named a Fellow of the American Mathematical Society (AMS). The society recognized Olshanskii for his contributions to combinatorial and geometric group theory. The Fellows of the AMS designation recognizes members who have made outstanding contributions to the creation, exposition, advancement, communication, and utilization of mathematics. Among the goals of » Read More
The department calendar is inactive during the summer. Please check back in the fall.